Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 17, 2012, 3:44 PM EST. It took effect at Feb 18, 2012, 4:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 3:44 PM EST (20:44 UTC)
- In effect from
- Feb 18, 2012, 4:00 AM EST
- Expired
- Feb 18, 2012, 10:24 PM EST
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
293 WHUS73 KGRR 172044 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 PM EST FRI FEB 17 2012 LMZ844>849-180445- /O.NEW.KGRR.SC.Y.0017.120218T0900Z-120219T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 344 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 5 AM EST SUNDAY. * WINDS...WEST WINDS TONIGHT WILL INCREASE AND BECOME NORTHWEST AT 15 TO 25 KNOTS. THE WINDS WILL THEN GRADUALLY DIMINISH SATURDAY NIGHT. * WAVES...WAVE WILL BUILD TO 4 TO 6 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
979 WHUS73 KGRR 180211 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 911 PM EST FRI FEB 17 2012 LMZ844>849-181015- /O.CON.KGRR.SC.Y.0017.120218T0900Z-120219T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 911 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 5 AM EST SUNDAY... * WINDS...VEERING TO THE NORTHWEST AND INCREASING TO 15 TO 25 KNOTS LATE TONIGHT. THE WINDS WILL THEN GRADUALLY DIMINISH SATURDAY NIGHT. * WAVES...WAVE WILL BUILD TO 3 TO 6 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
016 WHUS73 KGRR 180810 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 310 AM EST SAT FEB 18 2012 LMZ844>849-181615- /O.CON.KGRR.SC.Y.0017.120218T0900Z-120219T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 310 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS...VEERING TO THE NORTH NORTHWEST AND INCREASING TO 20 TO 30 KNOTS TODAY. WINDS WILL SUBSIDE TONIGHT. * WAVES...3 TO 6 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
517 WHUS73 KGRR 181526 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1026 AM EST SAT FEB 18 2012 LMZ844>849-182330- /O.CON.KGRR.SC.Y.0017.000000T0000Z-120219T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1026 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS...NORTH NORTHWEST 20 TO 30 KNOTS TODAY. WINDS WILL SUBSIDE TONIGHT. * WAVES...3 TO 6 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
994 WHUS73 KGRR 182032 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 PM EST SAT FEB 18 2012 LMZ844>849-190445- /O.CON.KGRR.SC.Y.0017.000000T0000Z-120219T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 332 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS...NORTH NORTHWEST 15 TO 25 KNOTS DIMINISHING THIS EVENING. * WAVES...3 TO 5 FEET...DIMINISHING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
811 WHUS73 KGRR 190324 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1024 PM EST SAT FEB 18 2012 LMZ844>849-190430- /O.CAN.KGRR.SC.Y.0017.000000T0000Z-120219T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1024 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH OVERNIGHT. $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 1:00 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 17, 1:00 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 100 PM EST FRI FEB 17 2012 .UPDATE... ISSUED AT 1245 PM EST FRI FEB 17 2012 SOUTHWARD EXTENSION OF THE SNOW IN SRN WI...SHOULD CLIP PARTS OF MY SOUTHERN COUNTIES LATER THIS AFTERNOON/EVENING AS ADVERTISED BY THE HRRR RUC. POPS HAVE BEEN INCREASED TO ACCOUNT FOR THIS THIS AFTERNOON. UPDATE ISSUED AT 1052 AM EST FRI FEB 17 2012 INCOMING MODEL DATA IS SHOWING SOME INSTABILITY AS THE AREA OF SNOW PULLS THROUGH LOWER MI LATER THIS AFTERNOON INTO THIS EVENING. UPSTREAM SAT IMAGERY SHOWS A CONVECTIVE APPEARANCE TO THE CLOUDS AND OBS HAVE INDICATED CONVECTIVE BURSTS. THUS I TOOK OUT THE LIGHT WORDING AND ALSO FEATURED MORE SNOW FOR THE AFTERNOON. HWO WAS UPDATED TO INDICATE POTENTIAL IMPACTS. BY 21Z SNOW COULD REACH HIGHWAY 131 GRR TO CAD. ISSUED AT 928 AM EST FRI FEB 17 2012 ADDED SOME SNOW TO THE LATE AFTERNOON FORECAST AROUND LUDINGTON. THE WEAK WAVE OF LOW PRESSURE MOVING IN FROM THE WEST WILL ARRIVE ACROSS MY NORTHWEST COUNTIES PRIOR TO 00Z. FAVORABLE MOISTURE IN THE DGZ COMBINED WITH STRONGER OMEGA VALUES SUPPORTS THIS ALONG WITH BUMPING UP POPS TO CATEGORICAL FOR THE REGION NORTH OF A HART TO MT PLEASANT LINE. ALONG AND SOUTH OF INTERSTATE 96 WE MAY HAVE TROUBLE MEASURING. BY 03Z THE MAIN AREA OF PRECIP SHOULD BE MOVING EAST OF LUDINGTON AS THE DGZ WILL BE DRYING OUT. SOUNDINGS AT 21Z DO HAVE A SHALLOW MELTING LAYER...BUT BY 00Z THEY ARE SEVERAL DEGREES BELOW FREEZING. SO WILL KEEP THE PRECIP TYPE AS SNOW. && .SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON) ISSUED AT 330 AM EST FRI FEB 17 2012 HIGH PRESSURE TO BRING FAIR WX TODAY WITH PARTLY CLOUDY SKIES AND SEASONABLY MILD MAX TEMPS REACHING THE UPPER 30S TO LOWER 40S. WEAK LOW PRESSURE MOVING ESE ACROSS LWR MI TONIGHT WILL BRING LIGHT SNOW. THERE IS A NARROW WINDOW OF DEEPER MOISTURE ALONG WITH DECENT OMEGAS BY EARLY TO MID EVENING AND WE WILL GO WITH LIKELY POPS FOR MUCH OF OUR FCST AREA FOR LIGHT SNOW THIS EVE. THE BEST CHC FOR LIGHT SNOW SHOULD COME NEAR TO NORTH OF I-96. WILL GO WITH CHC POPS FOR OUR FAR SOUTHERN COUNTIES. ACCUMULATIONS TONIGHT SHOULD BE RATHER LIGHT... GENERALLY AROUND AN INCH OR LESS... TO PERHAPS LOCALLY TWO INCHES IN A FEW SPOTS NORTH OF I-96. COLDER AIR ADVECTS IN SATURDAY WITH H8 TEMPS FALLING TO -11 TO -14 C BY 00Z SUN. THIS IN CONJUNCTION WITH SOME LINGERING LOW LEVEL MOISTURE SHOULD BRING A FEW LIGHT SNOW SHOWERS AND FLURRIES. ANY ACCUMULATIONS SATURDAY SHOULD BE VERY LIGHT (TRACE AMOUNTS TO LESS THAN AN INCH). .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 AM EST FRI FEB 17 2012 FROM SATURDAY NIGHT INTO MONDAY NIGHT THE WEATHER SHOULD BE RATHER TRANQUIL AND FOR THE MOST PART ON THE WARM SIDE OF NORMAL. THE REST OF THE LONG TERM FORECAST PERIOD LOOKS UNSETTLED WITH PERIODS OF LIGHT RAIN AND LIGHT SNOW. EVEN SO...TOTAL QPF FOR THIS ENTIRE WEEK SHOULD BE LESS THAN A HALF INCH IN MOST AREAS. THE 180 TO 200 KNOT JET STREAK COMING OFF ASIA (CROSSES JAPAN DURING THE DAY TIME HOURS OF TODAY) WILL BE OUR WEATHER CHANGER IN THE LONG TERM. AS THAT JET STREAK REACHES THE DATELINE EARLY NEXT WEEK IT HELPS TO BUILD A WESTERN RIDGE WHICH IN TURN DEEPENS THE CENTRAL UNITED STATES TROUGH. A SERIES OF SHORTWAVES MOVE THROUGH THE DEVELOPING TROUGH TUESDAY THROUGH THURSDAY BUT NO BIG STORM COMES OUT... JUST A SERIES OF SHORT WAVES. BEING ON THE UPSTREAM SIDE OF THE TROUGH... WARM AIR LARGELY PREVAILS THROUGH THURSDAY WITH A SLIGHT COOLING TREND THURSDAY. IN THE THURSDAY TIME FRAME IS WHEN SOME OF THE COOLER AIR STARTS TO FILTER SO I FEATURE FALLING TEMPERATURES DURING THE AFTERNOON THURSDAY AND CHANGE THE RAIN TO SNOW DURING THE DAY THURSDAY. I HAVE ABOVE AVERAGE CONFIDENCE IN THE OVERALL IDEA BEHIND THE FORECAST BUT SINCE WE ARE WATCHING WEAK SHORTWAVES TRAVEL ALONG IN THE LARGE SCALE FLOW... THE DETAILS OF WHEN AND WHERE THE RAINS/SNOWS WILL BE TUE THROUGH THURSDAY ARE DUBIOUS AT BEST. IN THE PERIOD FROM SATURDAY NIGHT THROUGH MONDAY NIGHT SHORTWAVE RIDGING PREVAILS. THAT WELL LEAD TO LIMITED CLOUD COVER AND UNSEASONABLY MILD TEMPERATURE (REMEMBER THE POLAR JET IS STILL LOCKING UP THE TRULY COLD AIR NORTH OF 55 N). && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1245 PM EST FRI FEB 17 2012 SNOW SHOWERS WILL MOVE IN QUICKER THAN FORECASTED AND TAFS HAVE BEEN UPDATED TO ACCOUNT FOR THIS. ADDED IFR TO THE FORECAST FOR KGRR AND KLAN AS WELL. UPSTREAM CONDITIONS HAVE BRIEFLY GONE DOWN TO IFR AT MULTIPLE SITES. THE DURATION OF ANY IFR WILL LIKELY BE LIMITED...BUT A RISK WILL EXIST INTO THE EVENING FOR KGRR AND KMKG. LOWER CLOUDS WILL LIKELY LINGER INTO SAT AM WITH THE PASSAGE OF THE LOW PRESSURE SYSTEM. && .MARINE... ISSUED AT 1245 PM EST FRI FEB 17 2012 THE SMALL CRAFT ADVISORY HAS EXPIRED. WINDS ARE LIKELY TO STAY UNDER 25 KNOTS THROUGH TONIGHT. WINDS WILL INCREASE SOMEWHAT ON SATURDAY AND MAY REACH SMALL CRAFT ADVISORY CRITERIA. && .HYDROLOGY... ISSUED AT 330 AM EST FRI FEB 17 2012 NO SIGNIFICANT PRECIPITATION IS FORECASTED THROUGH THE WEEKEND INTO EARLY NEXT WEEK. RIVER LEVELS ARE NOT FORECASTED TO RISE SIGNIFICANTLY THROUGH THEN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...MJS SHORT TERM...LAURENS LONG TERM....WDM AVIATION...MJS MARINE...LAURENS HYDROLOGY...LAURENS
Hazardous weather outlook, Feb 17, 3:20 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 PM EST FRI FEB 17 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 320 PM EST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A PERIOD OF SNOW IS EXPECTED LATE THIS AFTERNOON INTO TONIGHT. THE SNOW COULD BE BRIEFLY HEAVY WITH AMOUNTS OF AN INCH PER HOUR POSSIBLE AND LOW VISIBILITIES. HOWEVER THE SNOW IS NOT EXPECTED TO LAST VERY LONG. THE MAIN AREA OF FORECASTED ACCUMULATIONS IS NORTH OF A HOLLAND TO LANSING LINE. AN INCH OR TWO OF SNOW COULD ACCUMULATE...BUT LOCALLY HIGHER AMOUNTS MAY OCCUR. THIS COULD LEAD TO SOME SLIPPERY ROADS AS TEMPERATURES FALL BELOW FREEZING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LIGHT SNOW SHOULD COME TO AN END BY MID MORNING WILL LITTLE ADDITIONAL ACCUMULATIONS. THERE COULD BE SOME SLIPPERY ROADS SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. LMZ844>849-180900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 320 PM EST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE SNOW COULD LEAD TO AREAS OF REDUCED VISIBILITIES INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM MJS
In the hours before
Special weather statement, Feb 17, 3:06 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 PM EST FRI FEB 17 2012 MIZ037>039-043>045-050-051-056>058-064-065-172315- MASON-LAKE-OSCEOLA-OCEANA-NEWAYGO-MECOSTA-MUSKEGON-MONTCALM-OTTAWA- KENT-IONIA-ALLEGAN-BARRY- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...HART... FREMONT...BIG RAPIDS...MUSKEGON...GREENVILLE...JENISON... GRAND RAPIDS...IONIA...HOLLAND...HASTINGS 306 PM EST FRI FEB 17 2012 ...BRIEFLY HEAVY SNOW TO TRACK THROUGH THE REGION FROM 3 PM TO 6 PM... AN AREA OF SNOW SHOWERS FROM NEAR MUSKEGON TO HOLLAND WAS TRACKING EASTWARD. SOME OF THIS SNOW WAS BRIEFLY HEAVY...LOWERING THE VISIBILITY TO UNDER A HALF MILE AT TIMES. WHILE TEMPERATURES WERE ABOVE FREEZING...THE LOW VISIBILITIES COULD BE HAZARDOUS TO MOTORISTS. THE SNOW SHOULD REACH THE GRAND RAPIDS REGION BY 4 PM. IF YOU WILL BE TRAVELING USE ADDED CAUTION AND BE PREPARED FOR SUDDEN CHANGES IN THE VISIBILITY. MJS
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.